Author Topic: RE: swollen joints and pain benzo withdrawals  (Read 1855 times)

[Buddie]

RE: swollen joints and pain benzo withdrawals
« on: March 06, 2011, 09:51:45 pm »
Hi everyone,

I have been off Xanax now for almost almost four months and I am still experiencing swelling and pain mostly in my hands i.e fingers and wrists.  I did experience these symptoms when I was on the Xanax along with rashes on my hands also, but I hoped that these symptoms would subside once I was off the medication.  Has anyone else experienced this?  Do you know how long this continues after you are off the meds?


[...]
   :angel:



















Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: RE: swollen joints and pain benzo withdrawals
« Reply #1 on: March 06, 2011, 10:24:48 pm »
my hands get swollen and feel like foreign objects attached to my body for some odd reason off and on. also they feel very sensitive, like everything i touch is sending shocks through my body. my feet, on the other hand..constant pain, swelling, swelling of the toe joints, throbbing, all kinds of weird disturbing sensations. and i can't even look at them b/c it freaks me out too much. oh and cold hands and feet as well. cold then hot and pulsating, alternates off and on. and i'm about 4 1/2 months off.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: RE: swollen joints and pain benzo withdrawals
« Reply #2 on: March 06, 2011, 11:07:32 pm »
  Hi Jestan,

Thanks so much for posting.  I had similar symptoms such as rashes and painful joints esp in the hands soon after I started the Xanax, but figured it was just side affects.  I often get joint pain elsewhere and it freaks me out too.  At one point my fingers would swell to the point where I could not get any of my rings on.  But that has improved a little.  I guess is just part of the healing process right?  :)  Hopefully it will eventually go away soon..... :)


[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: RE: swollen joints and pain benzo withdrawals
« Reply #3 on: March 06, 2011, 11:09:20 pm »
  Hopefully it will eventually go away soon..... :)
[...]

i am hoping for that as well, but i have no idea when it will be...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: RE: swollen joints and pain benzo withdrawals
« Reply #4 on: March 07, 2011, 06:36:29 am »
I have have had a wrist/thumb problem with my left hand since late November.  I haven't gone to the doctor, but the symptoms seem to correspond to De Quervain's tendonitis.  I figured I just caused it by lifting one heavy pan too many or something with that hand, and have been trying to baby it and not do too much with it.  The pain/discomfort seems to come and go.  Very recently (like as of this last week), I've been getting carpal-tunnel-like pains in the OTHER wrist.  I'venoticed both hands, wrists, and forearms seem to be a bit on the achy side.  Now I am really wondering whether Klonopin withdrawal has been contributing to/causing the wrist/tendon problems because of muscle issues.  I've never had a repetitive strain injury before, and it just seems like my wrists feel "weaker"/stiffer or something. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: RE: swollen joints and pain benzo withdrawals
« Reply #5 on: March 07, 2011, 03:48:13 pm »
 Hi [...],

I did not have these symptoms while I was on Klonopin (clonazepam) but only once I crossed over to Xanax.  It is very possible that these symptoms of joint pain you are experiencing could be withdrawals.  I guess we just have to wait it out and hopefully things will improve :angel:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.